PDA

View Full Version : Balance and Memory Problems



val
08-14-2005, 02:11 PM
I have had increasing memory problems for a while. My short term memory is bad sometimes I forget basic things like switching on the oven. I say inappropriate words and forget mid sentence. I had an EEg that showed circulatory changes. I now am having increased balance problems. I walk to the left and use a stick when out. I have had falls for no reason and GP sent me to a neurologist who ordered a SPECT scan. This showed nothing abnormal so He discharged me!!!
I still have problems but nobody seems concerned, does anybody else have these problems. I am diagnosed sero negative SLE, APS, Sjogrens Syndrome and Thyroid Cholesterol, High BLood Pressure, Low Platelets Etc.

SoleSinger
08-14-2005, 04:09 PM
Hi

I'm new and this is a little bit weird for me... So, if I'm doing this wrong, I'm really sorry.. The support group thing is a totally foreign concept to me.

But, I've also had memory loss, which is really frustrating because I used to remember EVERYTHING... Steel trap they used to call me. But, since I found out I had Lupus, not so much... Plus I find I'm light headed a lot...

They have me on prednisone, and cellcept, and then cozaar and lisinopril to hold the protein in my blood or something like that... Ia m also finding that I have issues seeing sometimes and typing has gotten so much harder, as my hands aren't always doing what I want them to and the blurrs in my vision don't help... I am also hypothyroid and have high cholesterol due to my nephritis...

I am on Zocor and synthroid...

Are you on any of these meds? I wonder if it isn't all medication induced...

tennisquirrel
08-14-2005, 05:16 PM
surprised to find a reasoning for this sorts of things randomly happening to me. i wasnt sure if it was meds side effects, but im starting to think its just from lupus. or at least partially from lupus. so since this things are really mild and random with me....what can i expect for the future?

SoleSinger
08-14-2005, 05:21 PM
Oh, I really have no idea if it's medication related at all, or if it IS the Lupus... I've only been diagnosed for a month... I hope I didn't make it sound like I know what I'm talking about or anything... Really, I don't...

Are you on any of these same drugs?

val
08-15-2005, 02:55 PM
Hi,
I will add that I am an ex nurse and quite well read, but frustrated with the lack of being taken serious.
The medical profession are very quick to think if they can't find a cause theres nothing wrong.
I take Prednisolone. I was prescribed Methotrexate but felt so ill on it. I abandoned it. I take lisinopril for my blood pressure Atrovastatin, Plavix, Thyroxine, Coproxamol,Cinarizinne, Lansoprazole,Calchichew, Didronel, Neurontin if desparate for pain, inhalers . I also pass blood in my wee. All my medication I have been taking for a time---all 13 monthly prescritions!!! so I am doubtful its medication. I also feel fuzzy headed often, some blurring of vision. I was told by the neurologist it was because I was anxious. I told him I am not anxious about Lupus I can cope with the illness but I am worried about what is going on in my head. I also get a numb nose and numbness down the side of my nose (feel like a feather is tickling it)
I also get pain above my left ear--severe and always in the same spot.
I just would like to know what is going on.
Any symptoms familar to anybody?
Love Val

Saysusie
08-16-2005, 09:14 AM
Hi Everyone:
This is a frequently asked question regarding symptoms of Lupus. Research has shown that, at some point during the course of their lupus, up to 50% of lupus patients describe feelings of confusion, fatigue, memory impairment, and difficulty expressing their thoughts. This collection of symptoms is called "cognitive dysfunction" and is found in people with mild to moderately active SLE. These symptoms may be clearly documented by neuropsychological testing, and a newer neurodiagnostic test called the single positron emission computed tomography (SPECT) scan which shows reproducible blood flow abnormalities.
The reasons for these cognitive dysfunctions are not known. It may have something to do with changes in how a group of chemicals known as cytokines are handled or may be related to certain parts of the brain not getting enough oxygen.
In a response to Catlady on Aug 9th (Lauri's Lounge), I talked about the cytokines and how they can affect the brain and how they may be a reason for memory loss with Lupus.
Memory loss with lupus is not uncommon, but research is still being done to determine the cause.
I, personally, have really stopped participating in many conversations. There was a time when I was proud of the fact that I could carry on an intelligent discourse with anyone about anything. Now, I find that I am in a brain fog most of the time and I just don't even try any longer. It is sad and I worry that people will think that I'm an idiot, but it is just the way things are for me now :cry: I have to read and then re-read everything and then make notes to ensure that I remember!
I wish you all the best of luck, we all have so much to contend with but we never lose our faith and we have everlasting hope!!
Peace and Blessings
Saysusie

val
08-16-2005, 09:56 AM
Thanks for that Saysusie, my SPECT scan was normal although my EEG showed circulatory changes consistant with APS. I feel its as if we have to prove ourselves all the time and being sero negative--I am on to a loser most of the time
Love Val

Missy
08-20-2005, 01:13 PM
I also am on Cellcept, Prednisone, and Lisinopril for Lupus Nephritis

When I was on higher doses of Prednisone, I really felt a difference in my memory. In fact, I feel like that may have done some permanent damage to my long-term memory. I really have to be jogged on some things - other days I am surprised at the details of things I remember.

I feel like my brain fog is better now that on 5 mg of Prednisone daily, but have also reduced the Cellcept, so who knows who the culprit is.......but I definitely think medication affected it because of the difference I feel.

As for lightheadedness, I really think for me that has been linked to my anemia (which seems to be due to lupus). I am on ProCrit now, and rarely get lightheaded anymore, when my iron is just a bit higher (doesn't take much), although I"m more susceptible to dehydration I feel. I also got tingly arms when doing yoga, but don't get them as often when my anemia is better.